MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; Resectoscope

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; Resectoscope
Model Number 26055GP1
Medical Device Problem Codes Detachment of Device or Device Component (2907); Explosion (4006)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: after two brief activations, the third activation triggered a suspected explosion of the resectoscope loop, resulting in extensive burn marks inside the patient's uterine cavity.Following this malfunction, the surgeon switched to an ibs (intrauterine big shaver) system to complete the treatment, along with a subsequent dilation and curettage.Post-procedure visual inspection revealed complete disappearance of the active loop, disconnection on the return electrode side, and no signs of burning at the teflon block connecting the resectoscope loop to the handpiece.The patient is currently in stable condition and has been discharged.The depth of endometrial damage caused by this incident could not be determined.Due to the injury (extensive burn marks) to the patient's uterine cavity, this case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the investigation was conducted solely based on the customer's description and the images provided, as the product was not returned for physical inspection.The investigation included review of manufacturing records, labeling, complaint history, and analyzing information received from the customer.The following steps were taken: · review of the product change history for the affected device, including drawing and last engineering change.· verification of the manufacturing date 2021-05-15 and confirmation that all production-related quality checks were passed.· review of the ifu which includes a warning advising not to overload the device.· analysis of the information received from the customer, which showed/ described the molten-down electrode.· review of complaint history for similar events.Failure mode and analysis of information received from the customer: the documented damage characteristics including the observed thermal and surface changes, are consistent with scenarios in which the product was not handled or used in accordance with the instructions for use.The most appropriate of these scenarios is that the working electrode came into contact with the neutral electrode, creating a short circuit.This concentrated a high amount of energy at the touchpoint, leading to localized melting.However, the exact circumstances that led to this contact could not be determined retrospectively, as the relevant structures are no longer intact and the product is not available for detailed analysis.No specific failure mode or component malfunction was identified.Conclusions: the investigation did not reveal any root cause related to the device design, labeling, or manufacturing process.All quality control measures were met, and no non-conformities were found in the production records.The labeling was confirmed to contain adequate instructions and warnings.The event is therefore attributed to a user error, and no corrective actions related to the device are deemed necessary at this time.However, we will continue to track and trend complaints according to our procedures.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The most appropriate of these scenarios is that the working electrode came into contact with the neutral electrode, creating a short circuit.This concentrated a high amount of energy at the touchpoint, leading to localized melting.The investigation did not reveal any root cause related to the device design, labeling, or manufacturing process.All quality control measures were met, and no non-conformities were found in the manufacturing records.The labeling was confirmed to contain adequate instructions and warnings.The event is therefore attributed to a user error, and no corrective actions related to the device are deemed necessary at this time.However, we will continue to track and trend complaints according to our procedures.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
Resectoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key23744789
Report Number9610617-2025-02272
Device Sequence Number8449239
Product Code FJL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26055GP1
Device Catalogue Number26055GP1
Device Lot NumberSO02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/20/2026
03/17/2026
09/04/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/17/2026
04/13/2026
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown